The Chern character of semifinite spectral triples

  • Alan L. Carey

    The Australian National University, Canberra, Australia
  • John Phillips

    University of Victoria, Canada
  • Adam Rennie

    University of Copenhagen
  • Fyodor A. Sukochev

    Flinders University, Adelaide, Australia


In previous work we generalised both the odd and even local index formula of Connes and Moscovici to the case of spectral triples for a *-subalgebra of a general semifinite von Neumann algebra. Our proofs are novel even in the setting of the original theorem and rely on the introduction of a function valued cocycle (called the resolvent cocycle) which is ‘almost’ a (b,B)-cocycle in the cyclic cohomology of . In this paper we show that this resolvent cocycle ‘almost’ represents the Chern character and assuming analytic continuation properties for zeta functions we show that the associated residue cocycle, which appears in our statement of the local index theorem does represent the Chern character.

Cite this article

Alan L. Carey, John Phillips, Adam Rennie, Fyodor A. Sukochev, The Chern character of semifinite spectral triples. J. Noncommut. Geom. 2 (2008), no. 2, pp. 141–193

DOI 10.4171/JNCG/18